Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A functional analysis proof of the existence of Haar measure on locally compact abelian groups


Author: Alexander J. Izzo
Journal: Proc. Amer. Math. Soc. 115 (1992), 581-583
MSC: Primary 43A05; Secondary 22B05
MathSciNet review: 1097346
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof of the existence of Haar measure on locally compact abelian groups is given. The proof uses the Markov-Kakutani fixed-point theorem.


References [Enhancements On Off] (What's this?)

  • [C] John B. Conway, A course in functional analysis, Graduate Texts in Mathematics, vol. 96, Springer-Verlag, New York, 1985. MR 768926 (86h:46001)
  • [DS] N. Dunford and J. Schwartz, Linear operators, Part I, Interscience Publ., New York, 1958.
  • [N] Leopoldo Nachbin, The Haar integral, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. MR 0175995 (31 #271)
  • [vN] J. von Neumann, Zum Haarschen mass in topologischen gruppen, Comp. Math. 1 (1934), 106-114.
  • [P] Jean-Paul Pier, Amenable locally compact groups, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1984. A Wiley-Interscience Publication. MR 767264 (86a:43001)
  • [R1] Walter Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Applied Mathematics, No. 12, Interscience Publishers (a division of John Wiley and Sons), New York-London, 1962. MR 0152834 (27 #2808)
  • [R2] Walter Rudin, Functional analysis, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. McGraw-Hill Series in Higher Mathematics. MR 0365062 (51 #1315)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A05, 22B05

Retrieve articles in all journals with MSC: 43A05, 22B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1097346-9
PII: S 0002-9939(1992)1097346-9
Keywords: Haar measure, locally compact abelian groups, Markov-Kakutani fixed-point theorem
Article copyright: © Copyright 1992 American Mathematical Society